Author Topic: One Success Story Hitting Home  (Read 284 times)

[Buddie]

One Success Story Hitting Home
« on: September 11, 2019, 08:05:57 pm »
I have been reading the comments and success story by L123 many days over. So much of what she describes in her story and some of her comments is exactly how I'm feeling at 18 months off. Here is a link the story.

http://www.benzobuddies.org/forum/index.php?topic=90955.0

Here are also some of the things I've pulled from comments that really make me think I'm still in withdrawal, even though I usually start to doubt it shortly after I've read the comments.

"I want you to know, also, that I had that awful cycling of mental symptoms and the cycling reached a peak from month 24-26.  From month 18-24 I was pretty much just stuck with constant anhedonia and severe depression and no motivation at all, no happiness just constant bleak yuck.  Then about 2 years off the mental symptoms started cycling.  There were about 3 various "moods" and I was in one of them at any given moment...and they were SEVERE.

One of the moods was like severe depression, hopelessness, anhedonia, fatigue, no ability to motivate myself, etc.  Believe it or not, this was the one where I felt most comfortable in my body and most in control although it was still so painful.

Another of the moods was a combination of severe anxiety, panic attacks, restlessness, fear, insomnia, jitteriness, phobias, irrational fears, etc.  Now when this hit at two years out and I had not had much anxiety or any panic attacks since acute withdrawal I was scared and caught off guard.  I wasn't sure what to think.  This was also when I was working full time for 3 months and I spent all day at work with such high anxiety I felt as if I was constantly on the verge of having a panic attack.  Try working in that condition!  I couldn't focus on my job at all.  This particular mood was the one that caused me to have to leave my job.  It just got too bad and I couldn't function and I think my adrenals gave out.

And the other mood was a combination of anger, irritability, rage, a sense of not being in control of myself, little to no aggressive impulse control, the desire to throw objects and act out aggressively toward anyone and anything.  This one made me very afraid of myself.  I didn't trust what I might do."

"And then as the months have gone on, the neutral mood has predominated more and more.  The rage is almost gone (I so hope), I don't feel out of control very often (it used to be almost all the time I could not trust myself with my emotions or what I might do...that is a terrifying feeling for anyone who has ever experienced that).  The severe depression is now just mild and the panic attacks are gone...as well as the nocturnal panic attacks.  I do wonder if your "shocks" that wake you out of sleep are the same kind of issue as my nocturnal panic attacks."
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: One Success Story Hitting Home
« Reply #1 on: September 11, 2019, 08:23:47 pm »
Hope this doesn’t sound like a quibble over semantics, but once the taper (withdrawal) is over it becomes the recovery phase of benzodiazepine use/damage.  This wording doesn’t get much attention and many people refer to their post-withdrawal phase as ‘withdrawal’ when it’s actually recovery.

‘Recovery’ is more hopeful and positive. And accurate!  ;)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: One Success Story Hitting Home
« Reply #2 on: September 11, 2019, 09:22:28 pm »
I agree. And "HI BOOMBOX!"
One question I have had is this: some people who taper off think that once they jump off, they are then in acute wd. That doesn't quite make sense to me as many of those tsaper people have suffered wd symptoms all along. But people DREAD jumping just for this reason and some just keep putting it off due to that fear.

Recovery is the process where your brain and body get back to a normal state, post benzos. For some that is easy and NOT for others. Its not just a physical recovery, it is also a mental one. I can only tell you that while on benzos I did a lot of stupid, careless, downright dishonest stuff that I deeply regret now.  So, part of MY recovery was dealing with that stuff, learning to forgive myself, and making amends with some people I hurt along the way. What worked for me was reviewing AA's 12 Steps. Having worked in a detox place I was quite familiar with them, and they are really GOOD things for anyone to do to improve themselves. None of this was easy, in fact it hurt like hell to face some of the dumb things I had done.
But in the end, I came out of it all a better person. Not perfect, and never will be! But yes, better. Being off benzos proved to be the single best thing I ever did.
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: One Success Story Hitting Home
« Reply #3 on: September 11, 2019, 11:17:24 pm »
Hope this doesn’t sound like a quibble over semantics, but once the taper (withdrawal) is over it becomes the recovery phase of benzodiazepine use/damage.  This wording doesn’t get much attention and many people refer to their post-withdrawal phase as ‘withdrawal’ when it’s actually recovery.

‘Recovery’ is more hopeful and positive. And accurate!  ;)

Ok. Good. I've got to change my language.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.